Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2013, 3:40 PM EDT for Gordon County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2013, 3:40 PM EDT (19:40 UTC)
- Expired
- Aug 7, 2013, 4:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365
WWUS82 KFFC 071940
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT WED AUG 7 2013
GAZ012-072045-
340 PM EDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GORDON COUNTY UNTIL
445 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER REDBUD...MOVING NORTHEAST
AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE
WITH THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
GORDON COUNTY...INCLUDING AREAS AROUND OOSTANAULA...CALHOUN...
SONORAVILLE...FAIRMOUNT...SUGAR VALLEY...RESACA...REDBUD...RANGER...
AUDUBON AND OAKMAN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3460 8503 3460 8480 3457 8468 3443 8468
3441 8479 3441 8505
TIME...MOT...LOC 1940Z 208DEG 5KT 3454 8488
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:58 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 7, 1:58 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT WED AUG 7 2013 .PREV DISCUSSION... UPDATE... AREAS OF SHOWERS AND THUNDERSTORMS THAT HAVE CAUSED FLASH FLOODING ACROSS PORTIONS OF NORTH GEORGIA IS SHIFTING EASTWARD...HOWEVER LIGHT SHOWERS ARE DEVELOPING BACK TO THE WEST. IN ADDITION...STARTING TO SEE SOME TRAINING ACROSS WESTERN GEORGIA AND THE ATL METRO AREA...SO WILL HAVE TO CLOSELY MONITOR THESE AREAS FOR FLASH FLOODING. AT THIS POINT...WILL LEAVE THE FLASH FLOOD WATCH AS IS IN REGARDS TO LOCATION FOR NOW...BUT THE POTENTIAL EXISTS THAT IT COULD NEED TO BE EXTENDED LATER DEPENDING ON TRENDS. IT APPEARS IT WILL REMAIN ACTIVE THROUGHOUT THE DAY...BUT DECREASE IN COVERAGE OVERNIGHT. OVERALL FORECAST IS ON TRACK AND MAIN CHANGE WAS JUST TO BRING HIGHER POPS FURTHER SOUTH INTO THE ATL METRO AREA. IN ADDITION...EXTENSIVE CLOUD COVERAGE HAS SLOWED WARMING ACROSS MUCH OF NORTH AND WEST CENTRAL GEORGIA SO HAVE SLOWED HOURLY TEMPERATURE TRENDS. 11 SHORT TERM /TODAY THROUGH THURSDAY/... AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...SHORT TERM SYNOPTIC GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH OVERALL TRENDS. HOWEVER...AS WE GO THROUGH THE SHORT TERM...NAM SLOWLY BECOMES MORE OF AN OUTLIER IN HOW IT HANDLES THE UPPER LOW /DEEPER AND THUS MOVING MORE SLOWLY/ AND ATTENDANT COLD FRONT. HAVE OPTED FOR MORE OF A GFS/ECMWF COMPROMISE THROUGH THE SHORT TERM. OVERALL FOR THE SOUTHEAST...RIDGING WILL BUILD SLIGHTLY THROUGH THE SHORT TERM... WHILE UPPER LOW OVER SOUTHERN CANADA CONTINUES TO SPIN AND SPIT OUT INTERMITTENT IMPULSES. THE FIRST IS PUSHING THROUGH THE AREA TODAY. IMMEDIATE CONCERN FOR THIS MORNING IS HEAVY RAIN IN NORTHEAST GEORGIA. AT AFD TIME...3-HR RADAR ESTIMATES OF OVER 6 INCHES IN SOUTHEAST DAWSON COUNTY ALONG THE ETOWAH RIVER. SEVERAL COUNTIES UP THERE HAVE SEEN 2-4 INCHES BUT DAWSON IS THE WORST. 00Z KFFC SOUNDING HAD PW ALMOST AT 2 INCHES...AND PW VALUES PROGGED TO INCREASE SLIGHTLY THROUGH THE DAY. HEAVY RAIN IS DEFINITELY A CONCERN AS CONVECTIVE COVERAGE INCREASES THROUGH THE DAY. 00Z HIRES MODELS ARE ACTUALLY CAPTURING THE CONVECTION IN NE GEORGIA VERY WELL...SO IF THE TRENDS FROM THESE MODELS ARE TO BE BELIEVED...THE AREA IN NE GA WILL SAG SOUTHWEST WHILE CONVECTION DEVELOPS IN SITU OVER NORTHEAST ALABAMA/NORTHWEST GEORGIA AFTER SUNRISE AND MOVES SOUTHEAST...WHILE THE REMNANTS OF THE MCS OVER MISSOURI MOVE INTO NORTHWEST GEORGIA AFTER 18Z. THIS RESULTS IN POTENTIALLY MULTIPLE ROUNDS OF CONVECTION ESPECIALLY ACROSS NORTH GEORGIA BEFORE THE CONVECTION DISSIPATES LATE THIS EVENING. HAVE GONE LIKELY TO CATEGORICAL POPS IN SOME AREAS IN N GA FOR TODAY. EXCEPT FOR THE FACT THAT WE HAVE HAD SEVERAL DRY DAYS...WOULD BE TEMPTED TO ISSUE FLASH FLOOD WATCH. AS IT IS...CANNOT RULE OUT ISOLATED FLASH FLOODING THROUGH THE DAY /AS IS ALREADY OCCURRING/. OTHER CONCERN THIS AFTERNOON AS THE CONVECTION MOVES INTO NW GA WILL BE POTENTIAL FOR ISOLATED DOWNBURST /WET MICROBURSTS/. DO NOT EXPECT WIDESPREAD SEVERE BUT ISOLATED SEVERE CERTAINLY NOT OUT OF THE QUESTION. SHOULD SEE A LULL IN ACTIVITY TONIGHT BUT ANOTHER INCREASE IN CONVECTION ESPECIALLY ACROSS NORTH GEORGIA TOMORROW AS ANOTHER SHORTWAVE PUSHES THROUGH THE FLOW. INTRODUCED LIKELY POPS ACROSS NORTH GEORGIA THURSDAY. CONTINUED BIAS-CORRECTED BLEND FOR TEMPS...THOUGH SLIGHTLY INCREASING THICKNESSES WILL COMPETE WITH WIDESPREAD CLOUD COVER. TEMPS TODAY GOT JUST A TAD WARMER THAN FORECAST SO BUMPED UP THE BIAS-CORRECTED BLEND NUMBERS EVER SO SLIGHTLY. BUT ESPECIALLY TODAY TEMPS SHOULD BE BELOW SEASONAL NORMALS FOR HIGHS BY 3-5 DEGREES... BUT NEAR NORMAL FOR LOW. THURSDAY SHOULD BE A TAD WARMER BUT CONFIDENCE NOT PARTICULARLY HIGH AND WITH HIGH-IMPACT IMMEDIATE CONCERNS DID NOT DO SIGNIFICANT ANALYSIS FOR THURSDAY TEMPS. TDP LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE WILL CONTINUE ANCHORED ACROSS THE SOUTHERN PLAINS WITH A SERIES OF UPPER SHORT WAVES MOVING ACROSS THE STATE. HAVE KEPT MAINLY CHANCE POPS DURING THE DAY AND CHANCE OR SLIGHT CHANCE OVERNIGHT. HOWEVER FOR SATURDAY LOOKS LIKE A FRONTAL BOUNDARY WILL DRIFT INTO NORTH GEORGIA AND STALL FOR A DAY OR TWO. SO HAVE INCLUDED LIKELY POPS FOR NORTH GEORGIA ON SATURDAY. UPPER FLOW TRANSITIONS TO A TROUGH OVER THE EASTERN STATES BY THE FIRST OF THE WEEK. SOME DRYING IS INDICATED FOR NORTH GEORGIA MONDAY AND TUESDAY...BUT NOT ENOUGH TO REMOVE POPS ALTOGETHER. TEMPERATURES LOOK SEASONAL WITH MID TO UPPER 80S NORTH TO LOW AND MID 90S SOUTH. 41 && .AVIATION... 18Z UPDATE... CONVECTION CONTINUES THIS AFTERNOON...BUT TIMING AT THE TAF SITES IS VERY HARD TO TIME. HAVE CARRIED TEMPO TSRA THIS AFTERNOON EVERYWHERE BUT MCN...BUT SO FAR TS HAS BEEN MORE SCT. WINDS AT ATL ARE ON THE SSW SIDE HOWEVER SHOULD SHIFT BACK TO THE SSW BY LATE AFTERNOON. IN ADDITION...SHOULD SEE CIGS IMPROVE THIS AFTERNOON FROM LOW MVFR INTO HIGH MVFR OR LOW VFR. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON VSBYS. LOW CONFIDENCE ON CIGS...WIND DIRECTION AND TIMING OF SHRA/TSRA. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 69 89 71 / 80 40 50 30 ATLANTA 85 71 88 72 / 80 40 40 30 BLAIRSVILLE 80 68 84 68 / 90 50 70 40 CARTERSVILLE 87 70 89 71 / 80 50 60 30 COLUMBUS 90 73 92 74 / 70 40 40 30 GAINESVILLE 83 70 86 71 / 100 50 50 30 MACON 88 70 91 73 / 40 40 30 30 ROME 86 71 88 71 / 80 50 70 30 PEACHTREE CITY 86 70 88 71 / 80 40 40 30 VIDALIA 90 73 91 73 / 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS... TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES. && SHORT TERM...11 LONG TERM....20 AVIATION...11
Hazardous weather outlook, Aug 7, 6:31 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EDT WED AUG 7 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 AM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR NORTH GEORGIA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE GUSTY WINDS AND FREQUENT LIGHTNING. ISOLATED STORMS COULD BECOME SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 7, 1:42 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLASH FLOOD 4 S DAWSONVILLE 34.36N 84.11W
08/07/2013 DAWSON GA OTHER FEDERAL
THE STAGE HEIGHT OF A USGS STREAM GAGE ON THE ETOWAH
RIVER AT GEORGIA HIGHWAY 9 SOUTH OF DAWSONVILLE REACHED
FLOOD STAGE OF 13 FEET. THE RIVER CREST AT 15.3 FEET AND
CAUSED MINOR FLOODING OF RIVER ACCESS ROADS...WOODLANDS
AND FIELDS.
0540 AM HEAVY RAIN JASPER 34.47N 84.43W
08/07/2013 E0.00 INCH PICKENS GA COUNTY OFFICIAL
COUNTY SHERIFF REPORTS WATER OVER CHURCH STREET AND
BURTON STREET IN JASPER DUE TO HEAVY RAIN.
0633 AM FLASH FLOOD JASPER 34.47N 84.43W
08/07/2013 PICKENS GA EMERGENCY MNGR
MINERAL SPRINGS ROAD CLOSED.
0645 AM FLASH FLOOD 7 SW ELLIJAY 34.62N 84.57W
08/07/2013 GILMER GA EMERGENCY MNGR
COUNTY EMA REPORTS WHITE STONE CREEK OUT OF ITS BANKS AND
WHITE OAK DRIVE WASHED OUT. SEVERAL OTHER CREEKS ARE AT
BANK FULL AND BEGINNING TO FLOOD AS WELL.
0700 AM HEAVY RAIN 1 NE WASHINGTON 33.75N 82.73W
08/07/2013 M1.95 INCH WILKES GA COCORAHS
THIS IS A 24 HOUR TOTAL.
0725 AM FLASH FLOOD 5 NNE TALKING ROCK 34.57N 84.47W
08/07/2013 GILMER GA OTHER FEDERAL
THE STAGE HEIGHT OF A USGS STREAM GAGE ON THE FAUSETT
CREEK AT YUKON ROAD NORTHEAST OF TALKING ROCK REACHED
FLOOD STAGE OF 10 FEET. THE CREEK CREST AT 12.9 FEET AND
CAUSED MINOR FLOODING OF CREEK ACCESS ROADS...WOODLANDS
AND FIELDS.
0725 AM FLASH FLOOD 4 E TALKING ROCK 34.51N 84.44W
08/07/2013 PICKENS GA EMERGENCY MNGR
COUNTY EMA REPORTED THEY ARE EVACUATING HOMES ALONG
WIGINGTON LANE AT BURNT MOUNTAIN ROAD DUE TO RISING
WATER.
0736 AM FLASH FLOOD 2 NNE HOLLIS LATHEM RES 34.40N 84.25W
08/07/2013 DAWSON GA 911 CALL CENTER
HOLCOMB ROAD CLOSED. YELLOW CREEK IS FLOWING OVER THE
BRIDGE ON HOLCOMB ROAD.
0800 AM HEAVY RAIN TALKING ROCK 34.51N 84.51W
08/07/2013 M4.04 INCH PICKENS GA MESONET
THIS IS A 24 HOUR TOTAL FROM THE RIVER GAGE AT THAT
LOCATION ENDING AT 8 AM.
0800 AM HEAVY RAIN JASPER 34.47N 84.43W
08/07/2013 M5.19 INCH PICKENS GA COCORAHS
THIS IS A 24 HOUR TOTAL 0.6 MILES ENE OF JASPER.
0800 AM HEAVY RAIN JASPER 34.47N 84.43W
08/07/2013 M5.40 INCH PICKENS GA CO-OP OBSERVER
THIS IS A 24 HOUR RAIN TOTAL ENDING AT 8 AM.
0802 AM FLASH FLOOD 5 SW ELLIJAY 34.64N 84.54W
08/07/2013 GILMER GA BROADCAST MEDIA
HOLDEN ROAD IS REPORTED IMPASSABLE VIA LOCAL MEDIA.
0842 AM FLASH FLOOD 5 SSW ELLIJAY 34.63N 84.52W
08/07/2013 GILMER GA LAW ENFORCEMENT
LEECHES ROAD OFF MT PISGAH ROAD IS IMPASSABLE DUE TO
FLOODING.
0855 AM FLASH FLOOD 1 W CHESTATEE 34.29N 84.02W
08/07/2013 FORSYTH GA EMERGENCY MNGR
GRINDLE ROAD CLOSED DUE TO FLOODING JUST NORTH OF HIGHWAY
306.
0858 AM FLASH FLOOD 1 W CHESTATEE 34.29N 84.02W
08/07/2013 FORSYTH GA LAW ENFORCEMENT
GRINDLE ROAD IS REPORTED CLOSED DUE TO WATER OVER THE
ROAD.
0900 AM HEAVY RAIN 6 NE NELSON 34.44N 84.30W
08/07/2013 M3.42 INCH PICKENS GA COCORAHS
THIS IS A 24 HOUR TOTAL.
0910 AM FLASH FLOOD 5 E CALHOUN 34.50N 84.86W
08/07/2013 GORDON GA 911 CALL CENTER
MULTIPLE ROADS ARE CLOSED EAST OF CALHOUN. ROADS CLOSED
INCLUDE COVINGTON BRIDGE ROAD AND BROOKSHIRE ROAD AND
LOVEBRIDGE ROAD. ADDTIONAL FLOODING REPORTED IN THE
SONORAVILLE AREA.
0927 AM FLASH FLOOD ELLIJAY 34.69N 84.48W
08/07/2013 GILMER GA EMERGENCY MNGR
HERES A CURRENT LIST OF ROADS IMPACTED COURTESY OF THE
GILMER COUNTY SHEFIFFS OFFICE. THESE ROADS ARE CLOSED DUE
TO FLOODING... KNIGHT ROAD...TALONA ROAD...WHITESTONE
ROAD BETWEEN HWYS 5 AND 515...ROUNDTOP ROAD...HOLDER ROAD
AND RAVENCLIFF ROAD.
1037 AM FLASH FLOOD 1 SE BALL GROUND 34.33N 84.36W
08/07/2013 CHEROKEE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS THE 911 CENTER IS RECEIVING
REPORTS OF FLOODED ROADS IN THE AREA OF BALL GROUND ROAD
AND CONNS CREEK ROAD AT HWY 372.
1123 AM HEAVY RAIN 6 N SHARPSBURG 33.43N 84.65W
08/07/2013 M2.13 INCH COWETA GA COCORAHS
THIS 2.13 INCHES IS FROM THIS MORNINGS RAIN FALL WITH ALL
OF IT OCCURING IN 2 HOURS AND 45 MINUTES. NO FLOODING
NOTED.
1137 AM HEAVY RAIN 1 NE EAST ELLIJAY 34.70N 84.46W
08/07/2013 M5.70 INCH GILMER GA PUBLIC
THIS IS A 24 HOUR TOTAL THROUGH 1130 AM.
1143 AM FLASH FLOOD DAWSONVILLE 34.42N 84.12W
08/07/2013 DAWSON GA EMERGENCY MNGR
MANY ROADS IMPACTED IN DAWSON COUNTY WITH FLASH FLOODING
PER THE EM RESULTING IN ALL OF THESE ROADS CLOSED. HERE
IS THE LIST...LUMPKIN CAMPGROUND ROAD SOUTH HAS ONE LANE
CLOSED FOR TREE REMOVAL...PINE BRIDGE ROAD CLOSED...RIVER
ACCESS RAMP AT ETOWAH RIVER THOMPSON BOTTOMS BRIDGE IS
CLOSED...ROSCOE COLLETTE CLOSED...
1145 AM FLASH FLOOD 4 E NEWNAN 33.37N 84.73W
08/07/2013 COWETA GA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED THE SULLIVAN BRANCH WAS
OUT OF ITS BANKS ON THE SUMMERGROVE GOLF COURSE.
1159 AM HEAVY RAIN 2 N NEWNAN 33.40N 84.80W
08/07/2013 M4.75 INCH COWETA GA PUBLIC
THIS IS A 4 HOUR TOTAL BETWEEN 8 AM AND NOON. THE RAIN
FLOODED A LOW LYING DRIVEWAY AND ALLEY. GARAGE ALSO
FLOODED.
1200 PM HEAVY RAIN 5 SE DAWSONVILLE 34.37N 84.06W
08/07/2013 M8.18 INCH DAWSON GA MESONET
THIS IS A 24 HOUR TOTAL ENDING AT NOON TODAY FROM A RAWS
SITE.
1212 PM FLASH FLOOD 2 ESE NELSON 34.37N 84.34W
08/07/2013 CHEROKEE GA EMERGENCY MNGR
THE FOLLOWING AREAS IN CHEROKEE COUNTY ARE EXPERIENCING
FLASH FLOODING PER THE EM. SPERIN ROAD NEAR CONNS CREEK
ROAD FLOODED WITH FIRE UNITS ONLY ABLE TO ACCESS THE AREA
FROM THE PICKENS COUNTY SIDE. CONNS CREEK ROAD AREA HAS
SEVERAL OUT BUILDINGS WASHED AWAY OR FLOODED ALONG WITH A
FEW VEHICLES.
&&
GWETZELSpecial weather statement, Aug 7, 2:09 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT WED AUG 7 2013
GAZ027-036>038-049-050-060-071915-
209 PM EDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PUTNAM...
OGLETHORPE...OCONEE...MORGAN...MADISON...CLARKE AND GREENE COUNTIES
UNTIL 315 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PAOLI TO ROCK EAGLE 4-H CENTER...MOVING
EAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PUTNAM...OGLETHORPE...OCONEE...MORGAN...MADISON...CLARKE AND GREENE
COUNTIES...INCLUDING AREAS AROUND SALEM...WARFIELD...HARMONY...ROCK
EAGLE 4-H CENTER...EATONTON...STATE BOTANICAL GARDEN OF GEORGIA...
WINTERVILLE...WHITEHALL...FARMINGTON...BISHOP...WATKINSVILLE...
MADISON...APALACHEE...DIAMOND HILL AND HULL. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.
&&
LAT...LON 3384 8299 3363 8308 3343 8306 3336 8316
3332 8315 3329 8343 3360 8351 3388 8343
3423 8319 3421 8309 3417 8309 3415 8305
3410 8303 3401 8293 3402 8291 3399 8288
TIME...MOT...LOC 1809Z 271DEG 5KT 3415 8312 3387 8331
3359 8340 3337 8333Special weather statement, Aug 7, 2:54 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT WED AUG 7 2013
GAZ019-020-072000-
254 PM EDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARTOW AND FLOYD
COUNTIES UNTIL 400 PM EDT...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ADAIRSVILLE TO 7 MILES
WEST OF KINGSTON...MOVING EAST AT 5 TO 10 MPH. RAINFALL AMOUNTS OF 1
TO 2 INCHES IN AN HOUR ARE POSSIBLE WITH THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
BARTOW AND FLOYD COUNTIES...INCLUDING AREAS AROUND SHANNON...
PINSON...ADAIRSVILLE...KINGSTON...EUHARLEE AND CASSVILLE.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3436 8477 3426 8475 3411 8488 3416 8517
3429 8513 3440 8510
TIME...MOT...LOC 1854Z 274DEG 8KT 3432 8498 3426 8500
3423 8506Special weather statement, Aug 7, 3:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT WED AUG 7 2013
GAZ038-039-050-051-061-072015-
316 PM EDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...
TALIAFERRO...OGLETHORPE...GREENE AND HANCOCK COUNTIES UNTIL 415 PM
EDT...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 6 MILES NORTHEAST OF VESTA
TO REYNOLDS PLANTATION...MOVING EAST AT 10 MPH. RAINFALL RATES OF 1
TO 2 INCHES PER HOUR ARE LIKELY WITH THESE STORMS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...TALIAFERRO...OGLETHORPE...GREENE AND HANCOCK COUNTIES...
INCLUDING AREAS AROUND SANDY CROSS...REYNOLDS PLANTATION...
WRAYSWOOD...CAREY...GRESHAMVILLE...POINT PETER...VESTA...STEPHENS...
LEXINGTON...HUTCHINGS...CRAWFORD...GREENSBORO...MAXEYS...PENFIELD AND
LIBERTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3350 8288 3334 8287 3333 8314 3339 8319
3338 8322 3340 8322 3340 8324 3349 8328
3354 8327 3358 8332 3372 8335 3376 8328
3382 8330 3405 8297 3401 8293 3398 8279
3399 8265 3398 8264 3390 8261
TIME...MOT...LOC 1916Z 270DEG 7KT 3400 8285 3375 8322
3335 8322Special weather statement, Aug 7, 3:25 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED AUG 7 2013
GAZ069-079-080-072030-
325 PM EDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...UPSON AND
TAYLOR COUNTIES UNTIL 430 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM HANNAHS MILL TO OLIVE
BRANCH...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES
PER HOUR ARE LIKELY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALBOT...UPSON AND TAYLOR COUNTIES...INCLUDING AREAS AROUND
ROWLAND...OLIVE BRANCH...HANNAHS MILL...ATWATER...CREST...
SUNNYSIDE...SPREWELL BLUFF STATE PARK...PLEASANT HILL...BIG LAZER
CREEK WMA...TALBOTTON...THOMASTON...PO BIDDY CROSSROADS...THE ROCK...
REDBONE CROSSROADS AND WESLEY CHURCH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.
&&
LAT...LON 3297 8413 3278 8419 3261 8438 3264 8467
3275 8455 3298 8442
TIME...MOT...LOC 1925Z 264DEG 7KT 3294 8433 3276 8444
3266 8460Special weather statement, Aug 7, 3:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT WED AUG 7 2013
GAZ012-072045-
340 PM EDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GORDON COUNTY UNTIL
445 PM EDT...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER REDBUD...MOVING NORTHEAST
AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE
WITH THIS STORM.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
GORDON COUNTY...INCLUDING AREAS AROUND OOSTANAULA...CALHOUN...
SONORAVILLE...FAIRMOUNT...SUGAR VALLEY...RESACA...REDBUD...RANGER...
AUDUBON AND OAKMAN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3460 8503 3460 8480 3457 8468 3443 8468
3441 8479 3441 8505
TIME...MOT...LOC 1940Z 208DEG 5KT 3454 8488The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:08 PM EDT | Special Weather Statement | FFC | Gordon | 52 min |
| Aug 7, 2:38 AM EDT | Flash Flood Warning | FFC | Dawson, Lumpkin | 6 hr |
| Aug 7, 3:34 AM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Pickens | 6 hr |
| Aug 7, 5:24 AM EDT | Flash Flood Warning | FFC | Dawson, Gilmer, Pickens | 6 hr |
| Aug 7, 5:30 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Aug 7, 6:06 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more | 48 hr |
| Aug 7, 6:53 AM EDT | River Flood Warning | FFC | Gilmer | 8 hr |
| Aug 7, 7:01 AM EDT | Flash Flood Warning | FFC | Gordon | 6 hr |
| Aug 7, 8:49 AM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Forsyth | 6 hr |
| Aug 7, 9:18 AM EDT | River Flood Warning | FFC | Gilmer | 5 hr |
| Aug 7, 9:18 AM EDT | River Flood Warning | FFC | Gilmer | 5 hr |
| Aug 7, 11:05 AM EDT | Special Weather Statement | FFC | Coweta | 55 min |
| Aug 7, 11:14 AM EDT | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Aug 7, 11:17 AM EDT | Flash Flood Warning | FFC | Coweta | 6 hr |
| Aug 7, 11:36 AM EDT | Special Weather Statement | FFC | Forsyth | 54 min |
| Aug 7, 11:58 AM EDT | River Flood Warning | FFC | Forsyth | 17 hr |
| Aug 7, 12:13 PM EDT | River Flood Warning | FFC | Cherokee | 28 hr |
| Aug 7, 12:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 57 min |
| Aug 7, 12:57 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Madison | 78 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | FFC | Walker | 64 min |
| Aug 7, 1:31 PM EDT | Special Weather Statement | FFC | Banks, Hall | 59 min |
| Aug 7, 2:09 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more | 66 min |
| Aug 7, 2:40 PM EDT | Areal Flood Warning | FFC | Cherokee | 6 hr |
| Aug 7, 2:54 PM EDT | Special Weather Statement | FFC | Bartow | 66 min |
| Aug 7, 3:03 PM EDT | River Flood Warning | FFC | Cherokee | 25 hr |
| Aug 7, 3:03 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 43 hr |
| Aug 7, 3:16 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 59 min |
| Aug 7, 3:25 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 65 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 67 min |
| Aug 7, 4:18 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 57 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 61 min |
| Aug 7, 4:57 PM EDT | Areal Flood Warning | FFC | Banks | 12 hr |
| Aug 7, 5:00 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Pickens | 45 min |
| Aug 7, 5:04 PM EDT | Special Weather Statement | FFC | Chattooga | 56 min |
| Aug 7, 5:08 PM EDT | Areal Flood Warning | FFC | Gilmer, Pickens | 12 hr |
| Aug 7, 5:28 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 47 min |
| Aug 7, 6:11 PM EDT | Special Weather Statement | FFC | Haralson | 64 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Floyd | 56 min |
| Aug 7, 6:46 PM EDT | Special Weather Statement | FFC | Butts | 59 min |
| Aug 7, 7:31 PM EDT | Special Weather Statement | FFC | Carroll | 59 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.